Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 78, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2015, 8:14 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 8:14 PM EDT (00:14 UTC)
- Expired
- Jun 19, 2015, 9:30 PM EDT
- In force
- 76 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Sampson County, NC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2351 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS52 KRAH 200014
SVRRAH
NCC051-163-200130-
/O.NEW.KRAH.SV.W.0078.150620T0014Z-150620T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 930 PM EDT
* AT 813 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF GODWIN TO 8 MILES NORTH OF JEROME TO ST. PAULS...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY...
AUTRYVILLE...IVANHOE AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3485 7850 3485 7882 3498 7868
3514 7858 3513 7816 3509 7817 3508 7816
3490 7815 3474 7820 3471 7813 3472 7811
3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 0013Z 269DEG 29KT 3513 7865 3497 7872 3481 7898
$$
773 follow-up statements
028
WWUS52 KRAH 200042
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
842 PM EDT FRI JUN 19 2015
NCC051-200052-
/O.CAN.KRAH.SV.W.0078.000000T0000Z-150620T0130Z/
CUMBERLAND NC-
842 PM EDT FRI JUN 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3458 7826 3461 7831 3462 7831 3467 7832
3470 7837 3475 7839 3495 7859 3505 7862
3514 7851 3513 7817 3490 7815 3474 7820
3471 7813 3472 7811 3471 7811 3468 7816
3456 7825
TIME...MOT...LOC 0042Z 263DEG 18KT 3510 7845 3497 7846 3487 7852
$$
NCC163-200130-
/O.CON.KRAH.SV.W.0078.000000T0000Z-150620T0130Z/
SAMPSON NC-
842 PM EDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SAMPSON COUNTY...
AT 842 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES
SOUTHEAST OF GODWIN TO 7 MILES WEST OF CLINTON TO 6 MILES NORTHEAST
OF AMMON...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY AND
IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3458 7826 3461 7831 3462 7831 3467 7832
3470 7837 3475 7839 3495 7859 3505 7862
3514 7851 3513 7817 3490 7815 3474 7820
3471 7813 3472 7811 3471 7811 3468 7816
3456 7825
TIME...MOT...LOC 0042Z 263DEG 18KT 3510 7845 3497 7846 3487 7852
$$
77587
WWUS52 KRAH 200107
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT FRI JUN 19 2015
NCC163-200130-
/O.CON.KRAH.SV.W.0078.000000T0000Z-150620T0130Z/
SAMPSON NC-
907 PM EDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 906 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF CLINTON TO 8 MILES SOUTHWEST OF WARSAW TO NEAR
HARRELLS...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...TURKEY AND IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3462 7831 3467 7832 3470 7837 3475 7839
3491 7835 3513 7830 3513 7817 3490 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3456 7825 3458 7826
TIME...MOT...LOC 0106Z 278DEG 27KT 3507 7822 3493 7822 3474 7827
$$
77930
WWUS52 KRAH 200128
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
928 PM EDT FRI JUN 19 2015
NCC163-200137-
/O.EXP.KRAH.SV.W.0078.000000T0000Z-150620T0130Z/
SAMPSON NC-
928 PM EDT FRI JUN 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
WILL EXPIRE AT 930 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3462 7831 3467 7832 3470 7837 3475 7839
3491 7835 3513 7830 3513 7817 3490 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3456 7825 3458 7826
TIME...MOT...LOC 0126Z 269DEG 29KT 3507 7822 3493 7822 3474 7827
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:58 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 19, 4:58 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT FRI JUN 19 2015
.SYNOPSIS...
A PERSISTENT UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL BE INTERRUPTED ONLY BRIEFLY BY THE PASSAGE OF THE
REMNANTS OF TROPICAL CYCLONE BILL LATE SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 425 PM FRIDAY...
PERSISTENCE. MUCH LIKE RECENT DAYS...SCATTERED TO NUMEROUS PULSE
TO MULTICELL STORMS WILL PROPAGATE SLOWLY EAST ACROSS CENTRAL NC
THROUGH LATE EVENING-EARLY MORNING...WITH THE RELATIVE FASTER
PROPAGATION AND MULTICELL STORM ORGANIZATION ACROSS THE NORTHERN
PIEDMONT WHERE MID LEVEL FLOW AND ASSOCIATED BULK SHEAR REMAINS
RELATIVELY MAXIMIZED ON THE NORTHERN PERIPHERY OF SOUTHEASTERN SUB-
TROPICAL RIDGING. IN THESE TYPES OF ENVIRONMENTS/WITH THESE
CONVECTIVE MODES...MID-HIGH LEVEL PRECURSOR RADAR SIGNATURES SUCH
AS THE TIME TENDENCY OF ELEVATED REFLECTIVITY CORES AND STORM TOP
DIVERGENCE ARE USED IN WARNING DECISION-MAKING...IN CONJUNCTION
WITH NEAR STORM ENVIRONMENTAL PARAMETERS.
PERSISTENCE LOWS IN THE LOW TO MID 70S.
&&
.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 450 PM EDT FRIDAY...
THE REMNANTS OF BILL WILL TRACK ACROSS THE EASTERN TN VALLEY AND
CENTRAL APPALACHIANS LATE SAT AND ACROSS THE MIDDLE ATLANTIC
STATES SAT NIGHT. ALTHOUGH THE PERSISTENT PRECEDING SUB-TROPICAL
RIDGE WILL BE BRIEFLY SUPPRESSED AS A RESULT OF THE PASSAGE OF THE
TROUGH ALOFT ASSOCIATED WITH THE REMNANTS...A STRENGTHENING SSW
LOW LEVEL JET AND ASSOCIATED WARM ADVECTION WILL LIKELY RESULT IN
WARMING TEMPERATURES FOR SAT VERSUS FRI...SO HIGHS ARE APT TO
CLIMB HIGHER THAN PREVIOUSLY FORECAST - INTO THE MIDDLE TO UPPER
90S. BASED ON 1) THE HOTTER FORECAST TEMPERATURES...2) LOCAL HEAT
ADVISORY CRITERIA OF 102-105 DEGREES FOR MORE THAN THREE
CONSECUTIVE DAYS...AND 3) THE AREAS WHERE HEAT INDICES HAVE MET
OR EXCEEDED 102 DEGREES IN RECENT DAYS...A HEAT ADVISORY HAS BEEN
ISSUED FOR SAT AND EXPANDED IN SIZE RELATIVE TO PREVIOUS DAYS.
ALTHOUGH THERE WILL BE A CHANCE OF SHOWERS AND STORMS AREA-WIDE
DURING THE AFTERNOON...THE PRIMARY FORCING FOR ASCENT ACCOMPANYING
THE REMNANTS OF BILL WILL SPREAD EAST ACROSS CENTRAL NC BETWEEN
22Z-06Z. AS SUCH...THE ASSOCIATED RELATIVE HIGHEST CHANCE OF
STORMS...LIKELY IN THE FORM OF A BAND OR TWO OF MULTICELL LINE
SEGMENTS ALONG CONFLUENCE/TROUGH AXES AND ORGANIZED BY
STRENGTHENING LOW-MID LEVEL FLOW IN ASSOCIATION WITH THE REMNANTS
OF BILL...WILL LIKELY SPREAD EAST VERY LATE IN THE AFTERNOON AND
INTO THE NIGHTTIME HOURS. MULTICELL STORM CLUSTERS/LINE SEGMENTS
WOULD POSE A RISK OF BOTH DAMAGING WIND GUSTS AND LARGE
HAIL...WITH THE LATTER FAVORED IN THE MORE PERSISTENT UPDRAFTS
THAT MAY ALSO EXHIBIT BRIEF SUPERCELLULAR/ROTATIONAL
CHARACTERISTICS AS A RESULT OF THE AFOREMENTIONED STRENGTHENING
LOW-MID LEVEL FLOW.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 115 PM FRIDAY...
LINGERING CONVECTION AND CLOUDINESS FROM THE PASSAGE OF TC BILLS
REMNANTS WILL BE EXITING THE AREA SUNDAY MORNING. WITH INCREASING
SUN AND SUBSIDENCE IN THE AFTERNOON...HIGHS ARE EXPECTED TO AGAIN
REACH THE MID TO UPPER 90S.
INITIAL ZONAL FLOW ON MONDAY WILL QUICKLY VEER TO NORTHWESTERLY AS A
RATHER BROAD UPPER RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST
THROUGH THURSDAY. AS THE HEIGHTS BUILD...THE AIRMASS OVER THE AREA
WILL WARM A BIT ON MONDAY...GENERALLY RANGING FROM UPPER 90S NORTH
TO 100-102 SOUTH...AND PERSIST THROUGH THURSDAY. MORNING MINIMUM
TEMPERATURES WILL ALSO FOLLOW A SIMILAR STEADY STATE TREND...72 TO
76 DEGREES. IN ADDITION TO DIURNAL CONVECTION IN CLIMATOLOGICALLY
FAVORED AREAS AND WIDELY SCATTERED AIRMASS SHOWERS AND THUNDERSTORMS
EACH DAY...A SERIES OF UPPER PERTURBATIONS ORIGINATING FROM UPSTREAM
CONVECTION ARE EXPECTED TO RIDE THE NORTHWEST FLOW ACROSS THE
SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC REGION. THE TIMING OF
THESE WAVES WILL BE A MAJOR FACTOR IN THE STRENGTH AND COVERAGE OF
ACTIVITY THROUGH THE PERIOD.
PERHAPS SOME RELIEF IS IN SIGHT AS THE WEEKEND APPROACHES. AN
AMPLIFYING RIDGE IN THE MOUNTAIN WEST WILL INDUCE DOWNSTREAM
TROFFING IN THE EASTERN CONUS...WITH NOTABLY COOLER AIR MAKING A
PUSH SOUTH OUT OF THE GREAT LAKES REGION. THE FRONTAL ZONE
ASSOCIATED WITH THIS AIRMASS WILL BE APPROACHING THE AREA FROM
THE NORTHWEST ON FRIDAY...INCREASING OUR CHANCE OF RAIN AS WELL AS
KNOCKING 5-8 DEGREES OFF OUR HIGH TEMPERATURES FRIDAY...WHICH
WOULD STILL KEEP US WELL ABOVE NORMAL IN THE LOW TO MID 90S. A
FURTHER COOL-OFF TOWARDS CLIMATOLOGICAL HIGHS IN THE UPPER 80S
MIGHT BE ON THE HORIZON FOR NEXT WEEKEND...STAY TUNED (AND COOL).
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM FRIDAY...
A PERSISTENCE FORECAST OF SCATTERED TO NUMEROUS AFTERNOON AND
EVENING STORMS...LATE NIGHT-EARLY MORNING STRATUS WHERE EARLIER
RAIN OCCURS....AND VFR CONDITIONS OTHERWISE...WILL BE FOLLOWED
OWING TO THE CONTINUED TRACK OF THE REMNANTS OF TROPICAL CYCLONE
BILL ACROSS THE NORTHERN PERIPHERY OF A HOT SUB-TROPICAL RIDGE OF
HIGH PRESSURE THAT REMAINS CENTERED OVER THE SOUTHEASTERN US.
OUTLOOK: MAINLY VFR...EXCEPT FOR IN AND NEAR MAINLY DIURNALLY-
DRIVEN SHOWERS AND STORMS THROUGH THE MIDDLE OF NEXT WEEK.
&&
.CLIMATE...
REC
REC HI
DAY MAX YR MIN YR
RDU RECORDS
06/19 102 1944 73 2010
06/20 102 1887 77 1924
06/21 101 1933 75 1933
GSO RECORDS
06/19 100 1944 77 1970
06/20 100 1924 75 2009
06/21 100 1933 75 1924
FAY RECORDS
06/19 102 1944 75 1948
06/20 102 1970 77 2009
06/21 105 1933 74 1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 7 PM EDT SATURDAY FOR NCZ027-028-
041>043-073>078-083>086-088-089.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-077-
078-085-086-088-089.
&&
SYNOPSIS...26
NEAR TERM...26
SHORT TERM...26
LONG TERM...MLM
AVIATION...26
CLIMATE...RAHHazardous weather outlook, Jun 19, 4:02 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 402 PM EDT FRI JUN 19 2015 NCZ007>011-021>026-038>040-202015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM- 402 PM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...A PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE 90S AND HEAT INDICES NEAR 100 DEGREES...WILL OTHERWISE PERSIST THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ042-043-077-078-085-086-088-089-202015- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 402 PM EDT FRI JUN 19 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. VERY HOT CONDITIONS...WITH TEMPERATURES AROUND 100 DEGREES AND HEAT INDICES BETWEEN 105 AND 110 DEGREES...WILL OTHERWISE PERSIST THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ027-028-041-073>076-083-084-202015- NASH-EDGECOMBE-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 402 PM EDT FRI JUN 19 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO RANGE BETWEEN 98 AND 103 DEGREES THIS AFTERNOON. IN ADDITION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...A PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES AND HEAT INDICES BETWEEN 102 AND 108 DEGREES...WILL OTHERWISE PERSIST THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 19, 6:28 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT FRI JUN 19 2015
NCZ075>077-086-088-192330-
CUMBERLAND NC-MOORE NC-HOKE NC-LEE NC-HARNETT NC-
628 PM EDT FRI JUN 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHWESTERN CUMBERLAND...MOORE...NORTHERN HOKE...LEE AND
SOUTHWESTERN HARNETT COUNTIES UNTIL 730 PM EDT...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF CARTHAGE TO NEAR ABERDEEN...AND MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...FORT BRAGG...PINEHURST...
ABERDEEN...POPE AFB...WHISPERING PINES...PINEBLUFF AND BROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3506 7948 3506 7952 3551 7964 3552 7935
3553 7932 3554 7932 3555 7930 3556 7929
3553 7927 3557 7924 3557 7922 3555 7922
3556 7920 3557 7920 3562 7915 3563 7912
3560 7906 3507 7900 3501 7943
TIME...MOT...LOC 2228Z 260DEG 18KT 3546 7955 3508 7946
77Special weather statement, Jun 19, 6:48 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
648 PM EDT FRI JUN 19 2015
NCZ077-088-192345-
CUMBERLAND NC-HARNETT NC-
648 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND AND SOUTHWESTERN HARNETT COUNTIES UNTIL 745 PM EDT...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POPE AFB...OR NEAR FORT BRAGG...MOVING EAST
AT 10 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... LILLINGTON...SPRING LAKE...LINDEN...
PINEVIEW...ANDERSON CREEK AND TIMBERLAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3519 7910 3521 7912 3531 7916 3542 7880
3519 7872 3515 7910
TIME...MOT...LOC 2248Z 256DEG 8KT 3522 7905
77Local storm report, Jun 19, 6:56 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 4 SE HOPE MILLS 34.92N 78.91W
06/19/2015 CUMBERLAND NC BROADCAST MEDIA
TREE DOWN IN GRAYS GREEK... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1500711
SECSpecial weather statement, Jun 19, 7:10 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT FRI JUN 19 2015
NCZ026-041-200015-
WAKE NC-FRANKLIN NC-
710 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAKE
AND WEST CENTRAL FRANKLIN COUNTIES UNTIL 815 PM EDT...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF WAKE FOREST...OR 9 MILES SOUTH OF
CREEDMOOR...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAKE FOREST...ROLESVILLE...YOUNGSVILLE...FALLS LAKE STATE REC AREA...
PURNELL...FALLS LAKE BOAT RAMP AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3610 7836 3588 7837 3591 7872 3596 7872
3601 7870 3603 7872 3606 7872 3607 7866
3602 7855 3608 7854
TIME...MOT...LOC 2310Z 272DEG 7KT 3599 7865
77Special weather statement, Jun 19, 7:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT FRI JUN 19 2015
NCZ089-200015-
SAMPSON NC-
740 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN SAMPSON
COUNTY UNTIL 815 PM EDT...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRELLS...OR 14 MILES WEST OF WALLACE...
MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARRELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3479 7837 3491 7815 3490 7815 3474 7820
3472 7815 3472 7811 3471 7811 3468 7816
3466 7817 3463 7828
TIME...MOT...LOC 2340Z 244DEG 18KT 3474 7825
77Special weather statement, Jun 19, 7:58 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT FRI JUN 19 2015
NCZ007-008-024-025-200100-
GRANVILLE NC-PERSON NC-ORANGE NC-DURHAM NC-
758 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
GRANVILLE...PERSON...NORTHEASTERN ORANGE AND NORTH CENTRAL DURHAM
COUNTIES UNTIL 900 PM EDT...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF PROSPECT HILL...MOVING EAST AT 10
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...BUTNER...ROUGEMONT...STEM...LAKE BUTNER...LAKE MICHIE...
BEREA...OAK HILL...SURL AND BUSHY FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3650 7869 3613 7874 3624 7918 3624 7915
3637 7915
TIME...MOT...LOC 2358Z 267DEG 8KT 3628 7907
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:15 PM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson | 2 hr |
| Jun 19, 8:27 PM EDT | Special Weather Statement | RAH | Scotland | 18 min |
| Jun 19, 8:50 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Jun 19, 8:52 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Jun 19, 9:27 PM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wake, Wilson | 3 hr |
| Jun 19, 9:44 PM EDT | Special Weather Statement | RAH | Wilson | 76 min |
| Jun 20, 3:57 PM EDT | Special Weather Statement | RAH | Wake | 48 min |
| Jun 20, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 38 min |
| Jun 20, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 56 min |
| Jun 20, 6:03 PM EDT | Special Weather Statement | RAH | Guilford | 27 min |
| Jun 20, 6:27 PM EDT | Special Weather Statement | RAH | Alamance | 63 min |
| Jun 20, 6:48 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 42 min |
| Jun 20, 6:53 PM EDT | Special Weather Statement | RAH | Franklin | 37 min |
| Jun 20, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 49 min |
| Jun 20, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Person | 39 min |
| Jun 20, 7:11 PM EDT | Special Weather Statement | RAH | Nash | 34 min |
| Jun 20, 7:23 PM EDT | Special Weather Statement | RAH | Warren | 37 min |
| Jun 20, 7:38 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 37 min |
| Jun 20, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 42 min |
| Jun 20, 7:51 PM EDT | Special Weather Statement | RAH | Nash | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.